Hail, Atkinson
- When
- January 2, 7:30 AM EST
- Where
- Atkinson County, Kirkland
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.317, -82.917
Quarter sized hail north of Pearson.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 2, 3:21 AM EST, 4 hours 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 AM EST MON JAN 2 2006
...STRONG TO SEVERE THUNDERSTORMS EXPECTED TODAY...
.SHORT TERM...A QUASI-STATIONARY FRONTAL BOUNDARY EXTENDS ACROSS
CENTRAL AND SOUTHERN PORTIONS OF GEORGIA WITH A LOW PRESSURE
SYSTEM OVER THE CENTRAL UNITED STATES. DEEP SOUTHERLY FLOW
CONTINUES TO PROVIDE INFLUX OF MOISTURE AND INSTABILITY ACROSS THE
REGION...WITH SURFACE OBSERVATIONS REPORTING TEMPERATURES AND
DEW-POINT VALUES IN THE 60S. THESE READINGS COUPLED WITH VIGOROUS
MID-UPPER LEVEL DISTURBANCE HAVE TRIGGERED THUNDERSTORMS FOR MUCH
OF THE NIGHT...MAINLY ALONG AND NORTH OF THE I-10 CORRIDOR.
AFTER THIS FIRST BATCH OF SHOWERS AND THUNDERSTORMS LIFTS NORTH AND
EAST...THERE SHOULD BE A BRIEF REPRIEVE THIS MORNING FROM ACTIVITY.
UNFORTUNATELY...THIS REPRIEVE WILL PROMOTE ADDITIONAL HEATING AND
FUEL FOR NEXT ROUND OF THUNDERSTORM DEVELOPMENT BEGINNING LATER
THIS MORNING AS NEXT IS SERIES OF SHORTWAVES TRAVERSES THE AREA.
THE THREAT OF SEVERE WEATHER WILL LIKELY BE MINIMAL THIS
MORNING...BUT WILL GREATLY INCREASE THIS AFTERNOON AND EVENING AS
MODELS ARE IN GOOD AGREEMENT WRT LOW-LEVEL JET OF 45+ KNOT WINDS
IMPACTING THE REGION. THESE WINDS WILL INTERACT WITH STRONG ENERGY
ASSOCIATED SOUTHERN EXTENSION OF DEEP LOW PRESSURE SYSTEM...LIKELY
LEADING TO STRONG TO SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA...WITH
CONCERNS OF DAMAGING WINDS...HAIL AND ISOLATED TORNADOES.
CONDITIONS WILL IMPROVE FROM THE WEST THIS EVENING WITH FRONTAL
PASSAGE...WITH FRONT FORECAST TO EXIT SOUTH AND EAST OF JAX CWA
AROUND MIDNIGHT TONIGHT. DRIER AND COOLER CONDITIONS ARE IN STORE
FOR TUESDAY AND WEDNESDAY...WITH COOLEST TEMPERATURES EXPECTED
WEDNESDAY MORNING AS POST-FRONTAL HIGH PRESSURE SETTLES OVER THE
AREA. AT THIS TIME...MINIMUM TEMPERATURES ARE FORECAST ABOVE FREEZING
WEDNESDAY MORNING.
.LONG TERM (THU THRU SUN)...NEXT COLD FRONT IS FORECAST TO PUSH THROUGH
WEDNESDAY NIGHT AND EARLY THURSDAY. WILL CONTINUE TO OMIT POPS WITH
THIS EVENT DUE TO LIMITED MOISTURE AND VERY WEAK DYNAMICS ASSOCIATED
WITH THIS FEATURE. A SECONDARY FRONTAL BOUNDARY WILL PUSH THROUGH
ON FRIDAY AND WILL MAINTAIN MINIMAL POPS FOR THIS EVENT AGAIN DUE
TO LIMITED MOISTURE BUT SLIGHTLY STRONGER DYNAMICS. MAIN NEWS
THROUGH THE EXTENDED FORECAST PERIOD WILL BE COOL-DOWN FOR NEXT
WEEKEND AS DEEP UPPER TROUGH ESTABLISHES ACROSS THE EASTERN UNITED
STATES...WITH POSSIBILITY OF FREEZING TEMPERATURES ACROSS THE
INTERIOR.
&&
.MARINE...WARM FRONT WAS POSITIONED OVER THE GEORGIA WATERS...JUST NORTH OF
ALTAMAHA SOUND...WITH HOMOGENEOUS SOUTHERLY WINDS OF 10 TO 15 KNOTS OVER
THE LOCAL WATERS. WINDS WILL FURTHER INCREASE OVER THE NEXT 24 HOURS...AND
WILL LIKELY RAISE SCEC HEADLINES FOR PORTIONS OF THE AREA TODAY. WITH
STRONG SOUTHERLY LOW-LEVEL JET CROSSING THE AREA TONIGHT...WITH MAINTAIN
SCA HEADLINES FOR COASTAL WATERS BEYOND 20 NM...WITH SCEC HEADLINES
FOR COASTAL WATERS OUT TO 20 NM. OCCASIONAL GUSTS TO GALE FORCE WILL
BE POSSIBLE TONIGHT...ESPECIALLY IN VICINITY OF SHOWER OR THUNDERSTORM
DEVELOPMENT.
COLD FRONTAL BOUNDARY IS FORECAST TO CROSS THE LOCAL WATERS EARLY
TUESDAY...WITH COLD AIR ADVECTION PATTERN MAINTAINING SCEC/SCA HEADLINES
DURING THE DAY TUESDAY. CONDITIONS WILL IMPROVE BEGINNING LATE TUESDAY
AS POST-FRONTAL HIGH NEARS FROM THE WEST. WINDS WILL YET AGAIN INCREASE
WEDNESDAY NIGHT AS NEXT FRONTAL BOUNDARY IS FORECAST TO PUSH THROUGH
ON THURSDAY...HOWEVER WINDS WILL NOT BE AS STRONG WITH THIS
EVENT...AS FRONTAL BOUNDARY WILL BE MUCH WEAKER.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 54 66 41 / 70 50 0 0
SSI 70 57 66 45 / 60 50 0 0
JAX 77 56 69 42 / 60 50 0 0
SGJ 76 61 69 46 / 50 50 0 0
GNV 77 56 71 41 / 60 40 0 0
OCF 77 59 73 42 / 50 40 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM MONDAY TO 5 PM TUESDAY FOR THE
FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH FL
20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST AUGUSTINE
FL 20 NM TO 60 NM OFFSHORE...AND ST AUGUSTINE TO FLAGLER
BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
PUBLIC...ZAPPE
MARINE/FIRE WX...DEESEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 509 AM EST MON JAN 2 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031015- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 509 AM EST MON JAN 2 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...A MODERATE RISK OF SEVERE THUNDERSTORMS... SOUTHERLY WINDS WILL INCREASE TODAY AS WARM FRONT LIFTS FURTHER NORTH WHILE AREA OF LOW PRESSURE STRENGTHENS OVER THE CENTRAL PLAINS. THESE WINDS WILL CONTINUE TO PROVIDE INFLUX OF MOISTURE AND INSTABILITY...AIDING THUNDERSTORM DEVELOPMENT. THIS AFTERNOON...STRONG SOUTHERLY WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL PRECEDE AN APPROACHING COLD FRONT. THESE STRONG WINDS WILL INTERACT WITH STRONG UPPER LEVEL DYNAMICS TO CREATE ENVIRONMENT CONDUCIVE FOR SEVERE THUNDERSTORMS....WITH POTENTIAL FOR LARGE HAIL...STRONG AND DAMAGING WINDS AND ISOLATED TORNADOES. THE RISK OF SEVERE THUNDERSTORMS WILL PERSIST THROUGH THIS EVENING...WITH SHOWERS AND THUNDERSTORMS GENERALLY ENDING WITH FRONTAL PASSAGE. RESIDENTS ACROSS THE AREA SHOULD CLOSELY MONITOR THE LATEST FORECAST INFORMATION REGARDING THIS POTENT STORM SYSTEM. PLEASE LEAVE WEATHER RADIOS IN ALERT MODE. REMEMBER TO SEEK SUBSTANTIAL SHELTER IMMEDIATELY IN AN INTERIOR ROOM AWAY FROM WINDOWS IF A SEVERE THUNDERSTORM WARNING OR A TORNADO WARNING IS ISSUED FOR YOUR AREA. LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER APPROACH YOUR AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY AND USHER IN MUCH COLDER TEMPERATURES FRIDAY THROUGH SUNDAY. DURING THE WEEKEND... LOW TEMPERATURES NEAR OR BELOW FREEZING ARE LIKELY OVER PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 543 AM EST MON JAN 2 2006 GAZ132-021130- COFFEE- 543 AM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 630 AM EST... AT 543 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF AMBROSE...OR ABOUT 8 MILES SOUTHEAST OF OCILLA...MOVING EAST-NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND AMBROSE... PRIDGEN...DOUGLAS AND BROXTON THROUGH 630 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 648 AM EST MON JAN 2 2006 GAZ134-021230- BACON- 648 AM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BACON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 730 AM EST... AT 648 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 11 MILES EAST OF BROXTON...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS NORTH OF STATE ROAD 32 THROUGH 730 AM EST. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE JACKSONVILLE FL 651 AM EST MON JAN 2 2006 GAZ134-021230- BACON- 651 AM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BACON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 730 AM EST... AT 651 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER WEST GREEN IN COFFEE COUNTY... MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS NORTH OF STATE ROAD 32 THROUGH 730 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 655 AM EST MON JAN 2 2006 GAZ149-021245- ATKINSON- 655 AM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 745 AM EST... AT 655 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 14 MILES SOUTHWEST OF PEARSON...OR ABOUT 10 MILES NORTH OF LAKELAND...MOVING EAST-NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PEARSON AND AXSON THROUGH 745 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 710 AM EST MON JAN 2 2006 GAZ133-135-021300- APPLING-JEFF DAVIS- 710 AM EST MON JAN 2 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND SOUTHERN JEFF DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 800 AM EST... AT 710 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF PINE GROVE...OR ABOUT 10 MILES SOUTH OF GRAHAM...MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PINE GROVE AND BAXLEY THROUGH 800 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter sized hail north of Pearson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482594.